MAUDE Adverse Event Report: Cochlear Ltd Nucleus Freedom Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus Freedom Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System
Model Number CI24RE (CA)
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code Twitching (2172)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced a facial nerve stimulation and tims results indicating electrical cross talk.Reprogramming attempts were made; however, the issue could not be resolved.The device was explanted on (b)(6) 2026.The patient was reimplanted with another cochlear device during the same surgery.

Brand Name
Nucleus Freedom Implant with Contour Advance Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50927644
Report Number6000034-2026-03450
Device Sequence Number13138902
Product Code MCM
UDI-Device Identifier09321502007320
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 09/29/2026
Report Date (Section F) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/14/2010
Device Model NumberCI24RE (CA)
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/07/2026
Event Location Hospital
Date Report to Manufacturer09/07/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/29/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA09/29/2026